Tennessee, 2013Heavy Rain in Tennessee, March 11, 2013
March 11, 2013 · NWS MEG · 3 events in 3 counties and zones
Post-frontal rain lingered across West Tennessee near the Tennessee River due to an upper level disturbance that was moving through the region. The rain fell for 12 hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Post-frontal rain lingered across West Tennessee near the Tennessee River due to an upper level disturbance that was moving through the region. The rain fell for 12 hours. Three to four inches of rain fell across Henderson, Carroll and Decatur Counties during that time span. Low water crossings were flooded as a result.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 10, 11:50 PM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Mar 10, 11:50 PM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1250 AM CDT MON MAR 11 2013
.UPDATE...
UPDATED TO ADD 06Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 1101 PM CDT SUN MAR 10 2013/
UPDATE...
MINOR CHANGE TO PREVIOUS FORECAST AS RAIN MOVES SLOWLY EAST.
PREV DISCUSSION... /ISSUED 659 PM CDT SUN MAR 10 2013/
UPDATE...
HAVE ENDED THE WIND ADVISORY FOR THE FORECAST AREA AS SUSTAINED
WINDS ARE BELOW CRITERIA OF 25 MILES AN HOUR. NEVERTHELESS...WINDS
OVER THE FAR SOUTHEAST PORTION OF THE SERVICE AREA WILL GUST TO NEAR
30 MILES AN HOUR UNTIL THE SURFACE TROUGH MOVES THROUGH OVER THE
NEXT SEVERAL HOURS.
REST OF FORECAST REMAINS LARGELY THE SAME WITH STEADY RAIN AND
ISOLATED THUNDER GRADUALLY MOVING EAST.
BELLES
PREV DISCUSSION... /ISSUED 648 PM CDT SUN MAR 10 2013/
UPDATE...00Z AVIATION DISCUSSION
PREV DISCUSSION... /ISSUED 327 PM CDT SUN MAR 10 2013/
DISCUSSION...
SKIES ARE CLOUDY ACROSS MUCH OF THE FORECAST AREA THIS AFTERNOON
WITH TEMPERATURES RANGING FROM THE MID 50S TO LOWER 70S. SURFACE
LOW WAS LOCATED OVER CENTRAL MISSOURI WITH A COLD FRONT EXTENDING
SOUTH THROUGH WESTERN ARKANSAS AND INTO EAST TEXAS. A SECOND
BOUNDARY WAS LOCATED ACROSS EASTERN ARKANSAS INTO WESTERN
MISSISSIPPI. AHEAD OF THIS BOUNDARY IS A LINE OF HEAVIER SHOWERS
WITH AN ISOLATED THUNDERSTORM OR TWO. WINDS HAVE BEEN PRETTY GUSTY
AT TIMES ACROSS THE REGION AS THIS BOUNDARY MOVED THROUGH BUT HAVE
SUBSIDED BEHIND IT. WITH THAT IN MIND HAVE CANCELLED THE WIND
ADVISORY FOR THE WESTERN HALF OF THE FORECAST AREA AND WILL LET
REMAINDER OF THE ADVISORY EXPIRE AT 7 PM.
THE COLD FRONT WILL CONTINUE TO MOVE EAST TONIGHT WITH MORE
SHOWERS AND ISOLATED THUNDERSTORMS EXPECTED. THE COLD FRONT WILL
MOVING OUT OF THE FORECAST AREA MONDAY MORNING WITH RAIN GRADUALLY
ENDING FROM WEST TO EAST. WITH ALL THE CLOUDS AND RAIN AND COOLER
AIR BEHIND THE FRONT...TEMPERATURES WILL BE ONLY IN THE UPPER 40S
TO MID 50S MONDAY AFTERNOON. HIGH PRESSURE WILL START TO BUILD
INTO THE REGION MONDAY NIGHT WITH NO RAIN EXPECTED. TEMPERATURES
WILL BE CHILLY BY TUESDAY MORNING WITH LOWS IN THE UPPER 20S TO
MID 30S.
HIGH PRESSURE WILL REMAIN OVER THE REGION FOR MUCH OF TUESDAY AND
WEDNESDAY KEEPING TEMPERATURES BELOW NORMAL FOR BOTH DAYS. BY
THURSDAY...WINDS WILL SHIFT TO THE SOUTH ALLOWING FOR WARMER AIR
TO RETURN TO THE REGION. TEMPERATURES WILL BE CLOSE TO NORMAL FOR
THURSDAY BUT WARM UP TO ABOVE NORMAL LEVELS FOR FRIDAY AND
SATURDAY.
BY NEXT SUNDAY...A WEAK COLD FRONT WILL BE JUST NORTH OF THE REGION
WITH SOME ISOLATED SHOWERS POSSIBLE ACROSS THE FORECAST AREA.
ARS
&&
.AVIATION...
06Z TAF CYCLE
A COLD FRONT HAS MOVED THROUGH JBR AND MEM AND WILL PUSH THROUGH MKL
BY 11/07Z. BEHIND THE FRONT RAIN WILL COME TO AN END AND WINDS WILL
SHIFT FROM THE WEST TO NORTHWEST. SHOWERS WILL CONTINUE AT TUP FOR
ANOTHER COUPLE OF HOURS. WINDS HAVE ALREADY SHIFTED IN RESPONSE TO
A PRE FRONTAL TROUGH...AND MAY BE VARIABLE UNTIL AFTER THE FRONT
PASSES. RAINFALL IS NOT EXPECTED TO BE HEAVY ENOUGH TO REDUCE
VISIBILITY SIGNIFICANTLY. CIGS SHOULD BE MAINLY AT MVFR LEVELS BUT
MAY BRIEFLY LOWER TO IFR LEVELS TOWARD SUNRISE. TOMORROW...WINDS
WILL BE FROM THE SOUTHWEST TO NORTHWEST GENERALLY 10-15
KTS...WEAKENING AFTER SUNSET. CIGS WILL RISE TO AT LEAST MVFR
LEVELS AT ALL SITES BY 17Z.
JDS
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 50 35 58 37 / 20 0 10 0
MKL 50 29 56 31 / 40 10 10 0
JBR 49 33 57 34 / 10 0 10 0
TUP 54 34 59 35 / 60 10 10 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 10, 6:24 PM CST, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
724 PM CDT SUN MAR 10 2013
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-120230-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
724 PM CDT SUN MAR 10 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Heavy Rain, Carroll
- When
- March 11, 2:00 AM CST to 6:00 AM CST
- Where
- Carroll County, 0.73 mi SW of Rosser to 0.25 mi N of Rosser
- Reported by
- Emergency Manager
- Coordinates
- 36.022, -88.359
Water covered the roadway at a low water crossing on Highway 219 and Rosser Circle Road, northeast of Huntingdon.
Heavy Rain, Henderson
- When
- March 11, 3:45 AM CST to 6:00 AM CST
- Where
- Henderson County, Reagan to Wildersville
- Reported by
- Emergency Manager
- Coordinates
- 35.520, -88.350
Several low water crossings became flooded across portions of Henderson County. The low water crossings included the Shady Hill Road, Wake Forrest Road, Nealis Woods Road, Taylor Road, Rock Hill Road, Rock Milam Road, Poplar Springs-Bargerton Road, Juno-Bargerton Road, and Old Exchange Road.
Heavy Rain, Decatur
- When
- March 11, 3:45 AM CST to 6:00 AM CST
- Where
- Decatur County, Bath Spgs to Bible Hill
- Reported by
- Emergency Manager
- Coordinates
- 35.430, -88.100
Several low water crossings became flooded across Decatur County with four to five inches of water. The low water crossings included the following roads: Bible Hill Road, Hog Creek Road, Concord Road, and Martin Landing Road.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Wisconsin, March 11 to 17, 2013$56,000 · 6 events
- Heavy Snow and High Wind in Montana, March 11, 201360 kt wind · 7 events
- Winter Storm in Wyoming, March 11 to 12, 20134 events
- Coastal Flood in Puerto Rico, March 11, 20131 event
- Winter Weather in Colorado, March 11 to 12, 20131 event
- High Wind in Wyoming, March 11, 20131 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 438168, 438169, 438170.